Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Melbourne, FL

March 23, 2013Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Mar 23, 2013, 3:53 PM EDT for Brevard County, Volusia County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2013, 3:53 PM EDT (19:53 UTC)
Expired
Mar 23, 2013, 4:45 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 69 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1551 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS52 KMLB 231953
SVRMLB
FLC009-127-232045-
/O.NEW.KMLB.SV.W.0001.130323T1953Z-130323T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT SAT MAR 23 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA
  SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA

* UNTIL 445 PM EDT.

* AT 351 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SCOTTSMOOR...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  APOLLO BEACH...HAULOVER CANAL...KENNEDY SPACE CENTER...MERRITT   
ISLAND WILDLIFE REFUGE...KLONDIKE BEACH AND PLAYALINDA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2863 8079 2865 8081 2863 8082 2863 8097
      2893 8098 2893 8081 2879 8072 2877 8070
      2874 8069 2867 8063 2864 8061
TIME...MOT...LOC 1953Z 267DEG 37KT 2874 8083

$$


KELLY
2 follow-up statements
483 
WWUS52 KMLB 232024
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
424 PM EDT SAT MAR 23 2013

FLC127-232033-
/O.CAN.KMLB.SV.W.0001.000000T0000Z-130323T2045Z/
VOLUSIA-
424 PM EDT SAT MAR 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VOLUSIA COUNTY IS
CANCELLED...

LAT...LON 2863 8079 2879 8081 2879 8072 2877 8070
      2874 8069 2867 8063 2864 8061
TIME...MOT...LOC 2023Z 267DEG 37KT 2868 8069

$$

FLC009-232045-
/O.CON.KMLB.SV.W.0001.000000T0000Z-130323T2045Z/
BREVARD-
424 PM EDT SAT MAR 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHERN BREVARD COUNTY...

AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR KENNEDY SPACE CENTER...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MERRITT ISLAND WILDLIFE REFUGE AND PLAYALINDA BEACH.

LAT...LON 2863 8079 2879 8081 2879 8072 2877 8070
      2874 8069 2867 8063 2864 8061
TIME...MOT...LOC 2023Z 267DEG 37KT 2868 8069

$$


KELLY
074 
WWUS52 KMLB 232042
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT SAT MAR 23 2013

FLC009-232049-
/O.EXP.KMLB.SV.W.0001.000000T0000Z-130323T2045Z/
BREVARD-
442 PM EDT SAT MAR 23 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY
WILL EXPIRE AT 445 PM EDT...

THE SEVERE STORM THAT PROMPTED THE WARNING HAS PUSHED OFFSHORE 
PLAYALINDA BEACH...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2863 8079 2879 8081 2879 8072 2877 8070
      2874 8069 2867 8063 2864 8061
TIME...MOT...LOC 2039Z 267DEG 37KT 2868 8050

$$


KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:37 PM EDT, 16 minutes earlier.

Area forecast discussion, Mar 23, 3:37 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT SAT MAR 23 2013

.DISCUSSION...SEVERE CONVECTION OVER NORTH FLORIDA STAYING IN
THE WATCH CORRAL NORTH OF THE FORECAST AREA...BUT CURRENTLY
MONITORING SUPERCELL OVER APALACHEE BAY ENDEAVORING TO MOVE TO THE
RIGHT AND JUMP THE FENCE. LOCAL CONVECTION HAS FINALLY BROKEN OUT
AND EXPECT SOME STRONG STORMS GENERALLY EAST OF THE FLORIDA
TURNPIKE IN PRESENCE OF BEST LOCAL INSTABILITY. EMBEDDED MARITIME
SW FLOW IS EATING AWAY AT THE BACK EDGE SO THE RACE IS ON. IN
FAVOR...A GRITTY EAST COAST SEA BREEZE HAS FORMED FROM MARTIN
THROUGH BREVARD COUNTIES...EXCEPT LESS PRONOUNCED IN VICINITY OF
THE LAKE OKEECHOBEE SHADOW FOR PARTS OF SAINT LUCIE AND INDIAN
RIVER COUNTY COASTS. COOL TEMPS ALOFT AND RATHER WARM SFC TEMPS
SHOULD HELP OVERCOME EARLIER CAPPING CONCERNS AND THE ENCROACHMENT
OF MODEST DEEP LAYER DRYING. THERE IS THE ADDED POTENTIAL FOR
BOUNDARY ENHANCED CONVERGENCE. LOCALLY BACKED WINDS BEHIND THE
PINNED SEA BREEZE MAY BRIEFLY HELP WITH ROTATIONAL UPDRAFT
ORGANIZATION NEAR THE COAST. BOTTOM LINE...STRONG GUSTY WINDS AND
SMALL HAIL THE CONCERN WITH SCATTERED LATE AFTERNOON AND EVENING
STORMS...AND WILL NOT RULE OUT THE STRAY SEVERE.

.TONIGHT-SUNDAY...A MEASURE OF INTERIM DEEP LAYER DRYING EVENTUALLY
DOES ENCROACH FROM THE SW OVERNIGHT AND WILL INHIBIT LINGERING
PRECIP KEEPING IT GENERALLY FROM TITUSVILLE TO LEESBURG NORTH.
EXPECT PATCHY FOG AS A REPLACEMENT ELSEWHERE. MUGGY WITH MINS IN
THE UPPER 60S. FOR SUNDAY...LOW PRESSURE WILL DEVELOP OVER GA/SC TO
FACILITATE A COLD FRONTAL PASSAGE SWEEPING THE PENINSULA. A STOUT
VERTICAL WIND PROFILE WILL BE UNIDIRECTIONAL AND BOLSTER A BROKEN
LINE OF ASSOCIATED SHOWERS AND STORMS. THE LOW WILL DEEPEN AND PULL
AWAY UP THE SEABOARD SO EXPECT DYNAMIC SUPPORT TO LOCALLY DECREASE
AS FRONT ITSELF TRAVELS TOWARD S FL. AHEAD OF THE FRONT...THE SW
DRAW WILL BE PRONOUNCED. AREA WINDS WILL INCREASE AND BECOME GUSTY
TO AT LEAST LAKE WIND ADVISORY CRITERIA. ADVERSE WIND CONDITIONS
WILL PERSIST ALONG AND BEHIND THE FRONT. TIMING IS SUCH THAT THE
FRONT WILL THRESHOLD THE AREA NEAR LAKE/VOLUSIA COUNTIES DURING
THE MORNING AFTER SUNRISE...TO ORLANDO BY EARLY AFTERNOON...TO
JUPITER BY SUNSET.

SUNDAY NIGHT-MONDAY NIGHT...THE WEAKENING CONVECTIVE LINE
FORECAST TO CROSS OKEECHOBEE COUNTY AND THE TREASURE COAST BY
SUNDAY EVENING WITH JUST A SMALL LINGERING RAIN CHANCE ENDING BY
MIDNIGHT. SW WINDS WILL SHIFT TO NW ACROSS CWA OVERNIGHT AND
BECOME GUSTY AS PRESSURE GRADIENT TIGHTENS IN RESPONSE TO
DEEPENING LOW PRESSURE ALONG THE CAROLINA COAST. COLD AIR
ADVECTION WILL BEGIN TO REACH AREAS NORTH AND WEST OF
ORLANDO...WHILE AREAS FARTHER SOUTH AND EAST LIKELY TO REMAIN IN
THE MID TO UPPER 60S FOR MINS. COOL/DRY AIR SPREADS ACROSS CWA
MONDAY ON STRONG AND GUSTY NW WINDS...WITH MAX TEMPS GENERALLY IN
THE 70S...AVERAGING 5-10 DEG BELOW NORMAL...AND 15-20 DEGREES
BELOW THE NEAR RECORD HIGHS OF THE PREVIOUS DAY. MORE SIGNIFICANT
COLD AIR ADVECTION LIKELY WITH PASSAGE OF REINFORCING BOUNDARY
LATE MONDAY. RETURN TO UNSEASONABLY COLD PATTERN WHICH HAS BEEN
PERSISTENT MUCH OF MARCH MONDAY NIGHT...WITH MINS FALLING TO LOWER
40S ACROSS INTERIOR VOLUSIA AND NORTHERN LAKE COUNTIES...RANGING
TO MID-UPPER 40S MOST REMAINING AREAS...EXCEPT FOR LOWER 50S ALONG
PORTIONS OF THE TREASURE COAST.

TUESDAY-SATURDAY...LONG TERM MODELS STILL AGREE ON A DRY AND COOLER PATTERN
INTO NEXT WEEKEND DUE TO A PERSISTENT NORTHERLY FLOW AS HIGH
PRESSURE ACROSS THE CENTRAL U.S. MOVES SLOWLY EASTWARD. LOWEST
TEMPERATURES WILL OCCUR FROM TUESDAY INTO THURSDAY DUE TO A
REINFORCING SHOT OF COOLER AIR. HIGHS DURING THIS TIME WILL RANGE
FROM THE MID 60S TO LOW 70S OVER THE AREA AND LOWS WILL DIP DOWN
INTO THE 40S. TEMPS THEN BEGIN TO SLOWLY MODERATE BY LATE WEEK AS
LOW LEVEL FLOW BEGINS TO VEER TO THE NORTHEAST/EAST.

&&

.AVIATION...VCSH BECOMING VCTS THRU EVENING FOR MOST SITES THRU
23Z. IFR CIGS AND PATCHY 2SM BR OVERNIGHT AHEAD OF FROPA FROM KLEE
BEFORE 15Z AND MCO NEAR 18Z TO FPR/SUA 22-24Z. GUSTY SW WINDS
24018G24KT MOST SITES. LIFTING CIGS BY 21Z MOST SITES.

&&

.MARINE...TONIGHT...SOME STORMS LINGERING THIS EVENING MOVING
OFFSHORE WITH GREATER OPPORTUNITY NORTH OF COCOA BEACH AND LEGS
NORTHWARD. WARM FRONT LOCATED OVER N FL WILL BE PRIMARY FOCUS FOR
OVERNIGHT PRECIPITATION TO SUPPORT A MENTION THRU PERIOD...MAINLY
N OF COCOA BEACH. BUT A FEW SHOWERS STILL OVER THE THE GULF
STREAM.

SUNDAY...AN INCREASING SOUTHWEST FLOW TO 20 KTS AHEAD OF A SWEEPING
COLD FRONT WILL STEADILY DETERIORATE BOATING CONDITIONS. WINDS
WILL SHARPEN ALONG AND BEHIND FRONT 20-25 KTS...ESPECIALLY
OFFSHORE. SEAS WILL BUILDING 4-6 FT AND 5 TO 7 FEET A FEW MILES
OFFSHORE AND SEAWARD. STORMS WILL ACCOMPANY THE PASSING
BOUNDARY...BUT BECOME LESS ACTIVE AS IT MOVES DOWN THE PENINSULA
WITH TIME. FRONT TO CLEAR JUPITER INLET BY SUN EVENING.

SUNDAY NIGHT-MONDAY NIGHT...SW WINDS NEAR 20 KT SUNDAY EVENING
WILL VEER TO NW BY EARLY MONDAY THEN STRENGTHEN A BIT FURTHER
AFTER SECONDAY FRONTAL PASSAGE MONDAY EVENING...ESPECIALLY
OFFSHORE. SOLID SCA WINDS THROUGH THE PERIOD AWAY FROM THE
IMMEDIATE COAST WITH BORDERLINE SCA WIND CONDITIONS AT THE
COASTLINE. SEAS GENERALLY 4-7 FEET OFFSHORE...AND 2-4 FEET
NEARSHORE DUE TO THE OFFSHORE WIND COMPONENT.

TUESDAY-THURSDAY...POOR TO HAZARDOUS BOATING CONDITIONS LOOK TO PERSIST FROM
EARLY TO THE MIDDLE OF NEXT WEEK AS N/NW WINDS REMAIN ELEVATED
THROUGH THE PERIOD. THIS WILL CONTINUE TO PRODUCE CHOPPY SEAS UP TO
6-7 FEET OFFSHORE.

&&

.FIRE WEATHER...SUNDAY...A CHANCE FOR LIGHTNING STORMS AS A COLD
FRONT MOVES SOUTH DOWN THE PENINSULA DURING THE DAY..BETTER
CHANCES NORTH AND LESSER CHANCES SOUTH. WINDY CONDITIONS EXPECTED
AS SOUTHWEST WINDS PICK UP AHEAD OF THE FRONT AND CONTINUE GUSTY
ALONG AND BEHIND. TRANSPORT WINDS WILL REACH SPEEDS OF 25 MPH FROM
THE SOUTHWEST.

MONDAY...WEATHERWISE...A CRITICAL FIRE WEATHER DAY LIKELY WITH W/NW
WINDS 15-20 MPH WITH GUSTS UP TO 30 MPH...AND MIN RH FALLING TO
THE MID 20 PERCENT RANGE ACROSS MUCH OF THE INTERIOR AND 30-35
PERCENT ALONG MUCH OF THE COAST. ANY SIGNIFICANT WETTING OF
SOILS/VEGETATION FROM RAIN ON SUNDAY COULD HELP TO ALLEVIATE
OVERALL THREAT SOMEWHAT.

TUESDAY-FRIDAY...DRY AIRMASS WILL BE MAINTAINED ACROSS THE AREA THROUGH
THE WEEK AS NORTHERLY FLOW PERSISTS WITH LOW RH CONCERNS EXPECTED
EACH AFTERNOON...ALTHOUGH WINDS WILL REMAIN BELOW 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  85  58  71 /  40  60  10  10
MCO  67  86  61  73 /  20  50  10  10
MLB  71  87  65  75 /  20  40  10  10
VRB  66  88  66  76 /  20  30  20  10
LEE  69  84  59  71 /  30  60  10  10
SFB  69  86  60  72 /  30  50  10  10
ORL  69  85  60  72 /  30  50  10  10
FPR  67  86  68  76 /  20  30  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 8 AM EDT TUESDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
     TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 4 AM EDT MONDAY FOR
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM.

&&

SHORT TERM/AVIATION...SHARP
LONG TERM/IMPACT WX....SPRATT
Hazardous weather outlook, Mar 23, 11:09 AM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1109 AM EDT SAT MAR 23 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-240000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1109 AM EDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WARM FRONT LIFTED ACROSS CENTRAL FLORIDA EARLY TODAY AND IS NOW
LOCATED OVER THE NORTHERN PENINSULA. A MOIST AND UNSTABLE AIR MASS
COUPLED WITH A WEAK UPPER LEVEL DISTURBANCE IS FORECAST TO PRODUCE
SCATTERED THUNDERSTORMS DURING THE AFTERNOON. THE GREATEST CHANCE
FOR STORM DEVELOPMENT IS EXPECTED WHERE THE MOST UNSTABLE AIRMASS
WILL EXIST...ENCOMPASSING THE COUNTIES OF OKEECHOBEE...MARTIN...
ST. LUCIE AND INDIAN RIVER. A FEW OF THE STORMS MAY BECOME STRONG
AND PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HAIL...AND HIGH
WIND GUSTS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 30 TO 35
MPH. SOME OF THE STORMS MAY REACH OSCEOLA AND SOUTHERN BREVARD
COUNTY LATER THIS AFTERNOON. A FEW STORMS MAY ALSO DEVELOP FROM
AROUND ORLANDO TO CAPE CANAVERAL NORTHWARD LATE THIS AFTERNOON.

KEEP AN EYE TO THE SKY TODAY AND PLAN AHEAD IN CASE STORMS THREATEN
YOUR AREA WITH DANGEROUS LIGHTNING...HIGH WINDS...AND HAIL.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED STRONG STORMS ARE ALSO EXPECTED TO MOVE OFFSHORE
THIS AFTERNOON... ESPECIALLY FROM SEBASTIAN INLET SOUTHWARD. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS 35 KNOTS OR GREATER
AND FREQUENT LIGHTNING STRIKES. MOVEMENT WILL BE TO THE NORTHEAST
AT 30 TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SQUALL LINE IS FORECAST TO MOVE ACROSS THE AREA SUNDAY. THE LINE
OF STRONG TO SEVERE STORMS SHOULD STRETCH FROM NEAR JACKSONVILLE TO
CEDAR KEY ON THE GULF COAST SHORTLY AFTER SUNRISE...REACHING
DAYTONA BEACH TO ST. PETERSBURG BY EARLY AFTERNOON AND VERO BEACH
TO NAPLES BY AROUND SUNSET. STORMS ALONG THE LINE SHOULD REMAIN
STRONG AS THEY REACH ORLANDO...KISSIMMEE...CAPE CANAVERAL AND
MELBOURNE...THEN GRADUALLY WEAKEN AS THE LINE DROPS FARTHER SOUTH.
FREQUENT LIGHTNING...LOCALIZED DAMAGING WIND GUSTS AND HAIL WILL
BE POSSIBLE AS THE LINE PASSES...ESPECIALLY FROM OSCEOLA AND
BREVARD COUNTIES NORTHWARD. CONTINUE TO MONITOR LATER UPDATES ON
THIS APPROACHING WEATHER SYSTEM AND HAVE A PLAN TO MOVE TO A SAFE
LOCATION INDOORS IF STORMS APPROACH YOUR AREA.

WINDS WILL INCREASE AHEAD OF AND BEHIND A COLD FRONT WHICH WILL PASS
THROUGH THE AREA SUNDAY NIGHT. POOR TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT CAN BE EXPECTED SUNDAY INTO WEDNESDAY IN THE OPEN ATLANTIC.

DRIER AIR BEHIND THE COLD FRONT WILL INCREASE FIRE WEATHER CONCERNS
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NEEDED THIS AFTERNOON.

SPRATT

In the hours before

Special weather statement, Mar 23, 2:45 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT SAT MAR 23 2013

FLZ041-141-231945-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
245 PM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER VOLUSIA COUNTY...

* UNTIL 345 PM EDT.

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GROWING THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL OVER LAKE HELEN...MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE NEW SMYRNA BEACH.

ADDITIONAL STRONG STORMS ARE EXPECTED TO DEVELOP OVER VOLUSIA COUNTY
AND PUSH EAST ACROSS THE COAST.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2908 8093 2880 8073 2881 8078 2885 8079
      2885 8081 2880 8078 2879 8078 2882 8122
      2885 8135 2898 8135 2910 8146 2910 8150
      2917 8152 2920 8159 2933 8168 2940 8142
      2927 8141 2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 1843Z 250DEG 21KT 2898 8117

KELLY
Special weather statement, Mar 23, 3:08 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT SAT MAR 23 2013

FLZ041-045-046-141-232000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE-
308 PM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER ORANGE COUNTY...SEMINOLE
COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 400 PM EDT.

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
CASSELBERRY...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LONGWOOD...WINTER SPRINGS AND LAKE JESSUP.

ADDITIONAL STRONG STORMS MAY DEVELOP OVER WESTERN AND CENTRAL ORANGE
COUNTY AND MOVE TOWARD THE NORTHEAST.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2879 8145 2878 8142 2882 8142 2894 8127
      2884 8097 2861 8097 2835 8142 2835 8165
      2862 8165
TIME...MOT...LOC 1906Z 239DEG 17KT 2867 8134

KELLY
Special weather statement, Mar 23, 3:30 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT SAT MAR 23 2013

FLZ041-046-141-147-232030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-SEMINOLE-
330 PM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
EASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 430 PM EDT.

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER GENEVA...
MOVING EAST AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MIMS AND SCOTTSMOOR.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2856 8072 2860 8074 2860 8076 2862 8079
      2861 8080 2857 8080 2858 8095 2861 8097
      2861 8116 2881 8122 2894 8082 2874 8069
      2859 8057 2855 8056
TIME...MOT...LOC 1929Z 260DEG 28KT 2871 8105

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:45 PM EDTSpecial Weather StatementMLBVolusia60 min
Mar 23, 2:54 PM EDTSmall Craft AdvisoryMLB4 days
Mar 23, 3:08 PM EDTSpecial Weather StatementMLBOrange, Seminole52 min
Mar 23, 3:30 PM EDTSpecial Weather StatementMLBSeminole60 min
Mar 23, 3:50 PM EDTSpecial Marine WarningMLB85 min
Mar 23, 5:08 PM EDTSpecial Marine WarningMLB52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.